Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 11, NWS Indianapolis, IN

February 20, 2014Delaware County, Henry County, Randolph County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 20, 2014, 9:31 PM EST for Delaware County, Henry County, Randolph County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 20, 2014, 9:31 PM EST (02:31 UTC)
Expired
Feb 20, 2014, 10:00 PM EST
In force
29 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Delaware County, IN, Henry County, IN, Randolph County, IN

The radar

The Indianapolis radar (KIND), 107 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 20, 6:45 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 487 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1388 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
487 m²/s²
0-3 km storm-relative helicity
629 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WUUS53 KIND 210231
SVRIND
INC035-065-135-210300-
/O.NEW.KIND.SV.W.0011.140221T0231Z-140221T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
931 PM EST THU FEB 20 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELAWARE COUNTY IN EAST CENTRAL INDIANA...
  NORTHEASTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
  NORTHWESTERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 1000 PM EST

* AT 927 PM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MUNCIE...AND
  MOVING NORTHEAST AT 70 MPH.

  HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  FARMLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4015 8506 4007 8519 4005 8549 4038 8544
      4038 8522 4031 8521 4031 8506
TIME...MOT...LOC 0232Z 247DEG 63KT 4023 8521

HAIL...0.88IN
WIND...70MPH

$$

TDUD
2 follow-up statements
902 
WWUS53 KIND 210240
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
940 PM EST THU FEB 20 2014

INC035-065-135-210300-
/O.CON.KIND.SV.W.0011.000000T0000Z-140221T0300Z/
RANDOLPH IN-HENRY IN-DELAWARE IN-
940 PM EST THU FEB 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DELAWARE...NORTHEASTERN HENRY AND NORTHWESTERN RANDOLPH COUNTIES
UNTIL 1000 PM EST...

AT 937 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM REDKEY TO 8 MILES WEST OF WINCHESTER TO 7 MILES
NORTHEAST OF NEW CASTLE...AND MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL RANDOLPH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4015 8506 4007 8519 4005 8543 4031 8521
      4031 8506
TIME...MOT...LOC 0240Z 262DEG 44KT 4031 8504 4019 8507
          4001 8523

HAIL...<.75IN
WIND...70MPH

$$

MRD/MK
531 
WWUS53 KIND 210254
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
954 PM EST THU FEB 20 2014

INC035-065-135-210304-
/O.EXP.KIND.SV.W.0011.000000T0000Z-140221T0300Z/
RANDOLPH IN-HENRY IN-DELAWARE IN-
954 PM EST THU FEB 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELAWARE...
NORTHEASTERN HENRY AND NORTHWESTERN RANDOLPH COUNTIES WILL EXPIRE AT
1000 PM EST/900 PM CST/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 4015 8506 4007 8519 4005 8543 4031 8521
      4031 8506
TIME...MOT...LOC 0254Z 262DEG 44KT 4033 8482 4021 8485
          4003 8501

$$

MRD/MK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 9:31 PM EST, 0 minutes earlier.

Area forecast discussion, Feb 20, 9:31 PM EST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
931 PM EST THU FEB 20 2014

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 351 PM EST THU FEB 20 2014

A STRONG LOW PRESSURE SYSTEM AND COLD FRONTAL PASSAGE
WILL BRING STRONG TO SEVERE STORMS...FLOODING...AND STRONG WINDS TO
THE AREA TONIGHT. STRONG WINDS WILL CONTINUE THROUGH THE DAY ON
FRIDAY. AFTER A WEEKEND WITH NEAR NORMAL TEMPERATURES THINGS WILL
COOL DOWN AGAIN WITH BELOW NORMAL TEMPERATURES BACK FOR THE REST OF
THE WEEK.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 809 PM EST THU FEB 20 2014

KIND-88D RADAR WAS SHOWING A BROKEN LINE OF STRONG TO SEVERE STORMS
WAS LOCATED NEAR A FRANKFORT TO VINCENNES LINE AT 8 PM THIS
EVENING. THE LINE SHOULD REACH ANDERSON...DOWNTOWN INDIANAPOLIS
AND BLOOMINGTON AROUND 9 PM AND MOVE EAST OF THE AREA BY 11 PM.
SCOUT SUPERCELL ACROSS DAVIESS COUNTY WILL CONTINUE TO MOVE
NORTHEAST AHEAD OF THE LINE TOWARDS AN INSTABILITY AND HELICITY
RIDGE WITH CAPES TO 800 J/KG AND HELICITIES OVER 800 METERS
SQUARED PER SECOND SQUARED. THE DAVIESS COUNTY STORM IS SHOWING
DEEP AND PERSISTANT ROTATION WITH FORWARD SPEED OVER 60 MPH.
WEATHER STORY...ZONES AND HAZARDOUS WEATHER OUTLOOK UPDATED TO
REFLECT THE TWIN TORNADO WATCHES WITH THE WESTERN ONE EXPIRING AT
10 PM AND EASTERN ONE AT MIDNIGHT. THE WATCHES WILL LIKELY BE
ALLOWED TO EXPIRE AHEAD OF TIME DUE TO THE SPEED OF THE LINE.

PREVIOUS DISCUSSION FOLLOWS...

FORECAST FOCUS IS ON TIMING OF THUNDERSTORMS THROUGH THE
EVENING...SEVERE AND FLOODING POTENTIAL...AND WINDS BEHIND THE FRONT.

CURRENT INDICATIONS FROM SHORT RANGE MODELS IS THAT STORMS WILL
REACH THE WESTERN BORDER OF THE AREA AROUND 0Z. WITH THIS IN MIND
HAVE POPS LOWER THROUGH THE NEXT COUPLE OF HOURS RAMPING UP WITH
CATEGORICAL POPS IN THE WEST STARTING AT 23Z. THE LINE ACROSS
WESTERN ILLINOIS IS MOVING FAIRLY QUICKLY AND EXPECT IT TO BE
THROUGH THE EASTERN COUNTIES BY AROUND 3-4Z. WILL CONTINUE WITH
DECREASING POPS IN THE EAST UNTIL 6Z TO ALLOW FOR THE POSSIBILITY
THAT THE LINE COULD SLOW DOWN.

WITH TEMPERATURES IN THE MID 50S TO LOW 60S AND DEW POINTS IN THE
MID 50S THERE SHOULD BE SUFFICIENT INSTABILITY TO FUEL THE STORMS AS
THEY APPROACH...AND WIND SHEAR IS AS STRONG AS PREVIOUSLY ADVERTISED
WITH 0-6KM BULK SHEAR AROUND 60-70 KTS AND 0-3 KM HELICITY IN THE
200-500 RANGE. COULD SEE THE LINE WEAKEN AS IT MOVES ACROSS THE
FORECAST AREA WITH LOSS OF ANY HEATING...BUT WARM MOIST ADVECTION
MAY BE ENOUGH TO KEEP THE INSTABILITY SUFFICIENT TO MAINTAIN THE
SEVERE THREAT UNTIL AFTER THE LINE IS OUT OF HERE. BROUGHT MENTION
OF DAMAGING WINDS INTO THE AREA AFTER 6 PM AND KEPT IT UNTIL 10
PM...ALTHOUGH IT COULD BE THROUGH BEFORE THEN.

FLOODING HAS ALREADY BEEN REPORTED IN SOME OF THE NORTHWESTERN
COUNTIES MAINLY FROM SNOW MELT. EXPECT THAT MORE FLOODING WILL
DEVELOP ESPECIALLY ACROSS THE NORTHERN COUNTIES...IF NOT BEFORE
THEN...THEN AS THE LINE MOVES THROUGH. EVEN THOUGH RAIN AMOUNTS ARE
NOT EXPECTED TO BE MORE THAN HALF AN INCH...THE SNOW MELT COULD BE
SUFFICIENT ON IT/S OWN. THUS WILL CONTINUE WITH FLOOD WATCH THROUGH
THE NIGHT.

ON POSTFRONTAL WIND THREAT...FORECAST SOUNDINGS INDICATE POTENTIAL
TO MIX DOWN WIND GUSTS IN EXCESS OF 45 MPH FOR A FEW HOURS AFTER THE
FRONT PASSES TONIGHT...MAINLY BEFORE MIDNIGHT. AFTER THAT INVERSION
ESTABLISHES ITSELF AND WINDS SHOULD LESSEN. WIND THREAT APPEARS TO
PICK UP AGAIN AROUND 13Z FRIDAY AND THUS WILL CONTINUE WITH WIND
ADVISORY...ALTHOUGH THERE WILL BE A PERIOD AFTER MIDNIGHT THROUGH
THE EARLY MORNING WHEN WIND GUSTS WILL NOT BE NEAR CRITERIA.

ANOTHER NOTE...FOG IS BEING REPORTED IN SOME LOCATIONS ACROSS
NORTHERN PARTS OF THE AREA. THIS SHOULD BE SPORADIC WITH LIGHT RAIN
OFF AND ON AND THEN SHOULD BE GONE COMPLETELY WITH PASSAGE OF THE
LINE OF STORMS AND THEN COLD FRONT. THUS WILL INCLUDE PATCHY FOG IN
THIS AREA THROUGH AROUND 8 PM.

COULD SEE SOME BRIEF SNOW FLURRIES LATE TONIGHT WITH THE UPPER
TROUGH AXIS MOVING THROUGH...AND THESE COULD CONTINUE INTO THE
MORNING ON FRIDAY.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...

ISSUED AT 351 PM EST THU FEB 20 2014

FORECAST FOCUS IS ON WINDS EXPECTED FRIDAY. MODELS ARE IN DECENT
AGREEMENT AND WILL USE AN AVERAGE. THOUGHT TEMPERATURES IN GUIDANCE
WERE CLOSE ENOUGH TO USE A CONSENSUS.

FORECAST SOUNDINGS CONTINUE TO SHOW POTENTIAL FOR WIND GUSTS OF
40-50 MPH DURING THE DAY ON FRIDAY...STARTING AROUND 13Z. WITH THE
TIGHT PRESSURE GRADIENT AS THE LOW MOVES OFF TO THE NORTHEAST THINK
THIS IS REASONABLE AND WILL CONTINUE WITH THE WIND ADVISORY THROUGH
THE DAY ON FRIDAY.

BROAD CYCLONIC UPPER FLOW WILL CONTINUE THROUGH THE SHORT TERM AND
MODELS ARE SHOWING THE POTENTIAL FOR SOME LITTLE SHORT WAVES TO MOVE
THROUGH WITH JUST ENOUGH LIFT TO CAUSE SOME SLIGHT CHANCES FOR
PRECIPITATION. HARD TO GET A GOOD HANDLE ON WHEN THE BEST TIMING IS
FOR THESE. WITH THE LACK OF ANY DECENT MOISTURE/FORCING KEPT
SATURDAY AND SATURDAY NIGHT DRY. FOR SUNDAY GFS IS SHOWING SOME
DECENT Q VECTOR CONVERGENCE ALONG WITH PRETTY GOOD FRONTOGENESIS SO
MAY BE ABLE TO EEK OUT A LITTLE QPF EVEN WITHOUT MOISTURE SO
INCLUDED A SLIGHT CHANCE FOR SNOW IN THE NORTH AND A RAIN SNOW MIX
IN THE SOUTH.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...

ISSUED AT 216 PM EST THU FEB 20 2014

ECMWF AND GFS INDICATE A COOLER PATTERN RETURNING FOR MUCH OF NEXT
WEEK. THIS IS THE ALL TOO FAMILIAR PATTERN WE HAVE SEEN ACROSS
CENTRAL INDIANA DURING THE PAST FEW MONTHS WITH LARGE BROAD TROUGH
IN PLACE ACROSS THE EASTERN HALF OF THE COUNTRY. NORTHWEST FLOW
ALOFT AND HIGH PRESSURE IN PLACE AT THE SURFACE WILL RESULT IN
MAINLY DRY AND COLD WEATHER MUCH OF NEXT WEEK WITH BELOW NORMAL
TEMPERATURES.

ECMWF AND GFS BOTH HINT AT A CLIPPER PUSHING THROUGH THE REGION ON
MONDAY NIGHT INTO TUESDAY...HOWEVER WITH NORTH FLOW THROUGH THE
PERIOD...MOISTURE WILL BE LACKING. THUS WILL INCLUDE SOME CHC POPS
FOR SN RIGHT NOW...SURELY TO BE FINE TUNED LATER.

&&

.AVIATION /DISCUSSION FOR THE 21/0300Z IND TAF UPDATE/...

ISSUED AT 932 PM EST THU FEB 20 2014

LOOKING UPSTREAM...35 TO 40 KNOT GUSTS LOOK GOOD THROUGH THE NIGHT.
ALSO...RAISED CEILINGS A BIT TO NEAR VFR.

PREVIOUS DISCUSSION FOLLOWS...

SQUALL LINE STILL PROGGED TO MOVE THROUGH KLAF AND KHUF IN THE FRI
00-01Z TIME FRAME...AND THROUGH KIND AND KBMG FROM FRI 01-02Z.
CONDITIONS COULD DETERIORATE TO IFR OR WORSE WITH THE LINE.  UNTIL
THEN...VFR CONDITIONS WILL BE THE PREVAILING FLIGHT CATEGORY.
SOUTHERLY WINDS WILL SHIFT TO THE WEST WITHIN THE NEXT FEW HOURS AND
BECOME STRONG WITH SUSTAINED SPEEDS OF 16 TO 20 KTS AND GUSTS UP TO
34 KTS. STRONG LOW LEVEL JET WILL KEEP WINDS STRONG OUT OF THE WEST
THROUGH TONIGHT WITH SUSTAINED SPEEDS OF 15 TO 25 KTS AND GUSTS UP
TO 38 KTS. GUSTS WILL TAPER OFF AFTER DAYBREAK TOMORROW BUT REMAIN
STRONG OUT OF THE SOUTH.  MVFR CEILINGS ARE EXPECTED TO LINGER
THROUGH TONIGHT...AND THEN IMPROVE TO VFR AFTER FRI 14Z AS DRIER AIR
FILTERS INTO THE REGION.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 AM EST FRIDAY FOR INZ021-028>031-035>043-
047>049-055>057-063>065-071-072.

WIND ADVISORY UNTIL 7 PM EST FRIDAY FOR INZ021-028>031-035>049-
051>057-060>065-067>072.

&&

SYNOPSIS...CP
NEAR TERM...MK/CP
SHORT TERM...CP
LONG TERM....PUMA
AVIATION...TDUD/MK

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Feb 20, 9:23 PM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
923 PM EST THU FEB 20 2014

INZ021-028>031-035-036-038-043-211100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
TIPTON-VERMILLION-
923 PM EST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: STRONG WINDS WILL CONTINUE THROUGH THE NIGHT. FLOODING
WILL CONTINUE ESPECIALLY IN LOW LYING AREAS.

HAZARDS: FLOODING. STRONG WINDS. POTENTIAL FOR ICE JAM FLOODING.

TIMING: FLOODING THROUGH THE NIGHT. STRONG WINDS THROUGH THE
NIGHT.

DISCUSSION: A POTENT LOW PRESSURE SYSTEM WILL LIFT NORTHEAST
THROUGH WISCONSIN TONIGHT AS A COLD FRONT MOVES TO APPALACHIANS.
THE RAIN EARLIER COMBINED WITH SNOW MELT WILL CONTINUE TO LEAD TO
FLOODING PROBLEMS...AND ICE COVERED RIVERS COULD EXPERIENCE ISSUES
WITH ICE JAM FLOODING AS WELL. WINDS WILL BE STRONG WITH GUSTS UP
TO 45 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: RIVER FLOODING COULD BE A PROBLEM THROUGH THE PERIOD.
WINDS WILL CONTINUE TO GUST UP TO 50 MPH THROUGH THE DAY FRIDAY.
SNOW IS POSSIBLE FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

DISCUSSION: THE POTENT LOW PRESSURE SYSTEM WILL KEEP STRONG WINDS
ACROSS THE AREA THROUGH FRIDAY. A COUPLE OF WEAK UPPER WAVES WILL
BRING LIGHT SNOW CHANCES FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT...
OTHERWISE HIGH PRESSURE WILL PROVIDE DRY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ037-039>042-047>049-055>057-063>065-071-072-211100-
BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-
JOHNSON-SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
923 PM EST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO
SWEEP EAST ACROSS CENTRAL INDIANA FROM 6 PM TO 10 PM. TORNADOES...DAMAGING
WINDS AND FLOODING ARE POSSIBLE AS THE LINE MOVES THROUGH. STRONG
WINDS WILL ALSO OCCUR BEHIND THE COLD FRONT AS THE PRECIPITATION
ENDS. PATCHY DENSE FOG IS ALSO POSSIBLE BEFORE THE LINE MOVES
THROUGH AS THE SNOW CONTINUES TO MELT.

HAZARDS: FLOODING. THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED
TORNADOES. STRONG WINDS OUTSIDE OF THUNDERSTORMS. POTENTIAL FOR
ICE JAM FLOODING. PATCHY DENSE FOG.

TIMING: FLOODING THROUGH THE NIGHT. THUNDERSTORMS WITH DAMAGING
WINDS AND ISOLATED TORNADOES THROUGH 10 PM. STRONG WINDS THIS
EVENING THROUGH FRIDAY. PATCHY FOG PRIOR TO THE LINE.

DISCUSSION: A POTENT LOW PRESSURE SYSTEM WILL LIFT NORTHEAST
THROUGH WISCONSIN TONIGHT AND DRAG A COLD FRONT THROUGH CENTRAL
INDIANA THIS EVENING. A LINE OF STRONG TO SEVERE THUNDER STORMS
WILL PRODUCE DAMAGING WINDS...ISOLATED TORNADOES AND LOCALLY HEAVY
RAINFALL. THIS RAIN COMBINED WITH SNOW MELT COULD LEAD TO
FLOODING PROBLEMS...AND ICE COVERED RIVERS COULD EXPERIENCE ISSUES
WITH ICE JAM FLOODING AS WELL. AFTER THE COLD FRONT PASSES WINDS
WILL STRENGTHEN WITH GUSTS UP TO 50 MPH OR GREATER POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: RIVER FLOODING COULD BE A PROBLEM THROUGH THE PERIOD.
WINDS WILL CONTINUE TO GUST UP TO 50 MPH THROUGH THE DAY FRIDAY.
SNOW IS POSSIBLE FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

DISCUSSION: THE POTENT LOW PRESSURE SYSTEM WILL KEEP STRONG WINDS
ACROSS THE AREA THROUGH FRIDAY. A COUPLE OF WEAK UPPER WAVES WILL
BRING LIGHT SNOW CHANCES FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT...
OTHERWISE HIGH PRESSURE WILL PROVIDE DRY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ044>046-051>054-060>062-067>070-211100-
PARKE-PUTNAM-HENDRICKS-VIGO-CLAY-OWEN-MORGAN-SULLIVAN-GREENE-
MONROE-KNOX-DAVIESS-MARTIN-LAWRENCE-
923 PM EST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: STRONG WINDS WILL CONTINUE THROUGH THE NIGHT. FLOODING
WILL CONTINUE ESPECIALLY IN LOW LYING AREAS.

HAZARDS: FLOODING. STRONG WINDS.

TIMING: FLOODING THROUGH THE NIGHT. STRONG WINDS THROUGH THE
NIGHT.

DISCUSSION: A POTENT LOW PRESSURE SYSTEM WILL LIFT NORTHEAST
THROUGH WISCONSIN TONIGHT AS A COLD FRONT MOVES TO APPALACHIANS.
THE RAIN EARLIER WILL CONTINUE TO LEAD TO FLOODING PROBLEMS. WINDS
WILL BE STRONG WITH GUSTS UP TO 45 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: RIVER FLOODING COULD BE A PROBLEM THROUGH THE PERIOD.
WINDS WILL CONTINUE TO GUST UP TO 50 MPH THROUGH THE DAY FRIDAY.
SNOW IS POSSIBLE FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

DISCUSSION: THE POTENT LOW PRESSURE SYSTEM WILL KEEP STRONG WINDS
ACROSS THE AREA THROUGH FRIDAY. A COUPLE OF WEAK UPPER WAVES WILL
BRING LIGHT SNOW CHANCES FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT...
OTHERWISE HIGH PRESSURE WILL PROVIDE DRY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Local storm report, Feb 20, 9:12 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
912 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     TSTM WND GST     2 SW FRANKLIN           39.47N  86.08W
02/20/2014  E45 MPH          JOHNSON            IN   TRAINED SPOTTER

            HEAVY RAIN THAT IS BLOWING NEARLY HORIZONTAL. NO DAMAGE
            TO REPORT AT THIS TIME.

&&

MMB
Local storm report, Feb 20, 9:15 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
915 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND GST     N BEDFORD               38.86N  86.49W
02/20/2014  E50 MPH          LAWRENCE           IN   AMATEUR RADIO

&&

DRT
Local storm report, Feb 20, 9:20 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
920 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     TSTM WND DMG     TIPTON                  40.28N  86.04W
02/20/2014                   TIPTON             IN   EMERGENCY MNGR

            ALUMINUM OUTBUILDING DESTROYED WEST SIDE OF TIPTON.

&&

DRT
Local storm report, Feb 20, 9:23 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
923 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             3 ESE ANDERSON          40.08N  85.64W
02/20/2014  E0.70 INCH       MADISON            IN   AMATEUR RADIO

            CR300E AND SR236.

&&

DRT
Local storm report, Feb 20, 9:24 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
924 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     TSTM WND DMG     FRANKLIN                39.49N  86.06W
02/20/2014                   JOHNSON            IN   AMATEUR RADIO

            RAILROAD CROSSING GATE ARM DAMAGED BY WIND. COMMERCE
            ROAD.

&&

DRT
Local storm report, Feb 20, 9:31 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
931 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     FUNNEL CLOUD     BEDFORD                 38.86N  86.49W
02/20/2014                   LAWRENCE           IN   AMATEUR RADIO

            POSSIBLE FUNNEL ILLUMINATED BY LIGHTNING EAST OF US50
            AND SR446.

&&

DRT

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 7:08 PM ESTSevere Thunderstorm WarningINDClay, Owen, Parke, Putnam, Vigo52 min
Feb 20, 7:16 PM ESTTornado WarningINDDaviess, Knox44 min
Feb 20, 7:25 PM ESTSevere Thunderstorm WarningINDBoone, Clinton, Fountain, Hendricks, Montgomery, Parke and 2 more50 min
Feb 20, 7:31 PM ESTTornado WarningINDParke29 min
Feb 20, 7:50 PM ESTTornado WarningINDDaviess, Knox40 min
Feb 20, 7:58 PM ESTAreal Flood WarningINDBartholomew, Brown, Decatur, Delaware, Hamilton, Hancock and 12 more24 hr
Feb 20, 8:01 PM ESTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Hamilton, Hendricks, Howard and 3 more44 min
Feb 20, 8:10 PM ESTTornado WarningINDDaviess, Greene, Martin35 min
Feb 20, 8:30 PM ESTSevere Thunderstorm WarningINDBrown, Greene, Jackson, Lawrence, Monroe, Morgan and 1 more45 min
Feb 20, 8:41 PM ESTSevere Thunderstorm WarningINDDelaware, Hamilton, Henry, Howard, Madison, Marion and 2 more49 min
Feb 20, 8:43 PM ESTSevere Thunderstorm WarningINDHancock, Hendricks, Johnson, Marion, Morgan, Rush and 1 more47 min
Feb 20, 8:50 PM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Monroe, Morgan, Rush and 1 more40 min
Feb 20, 9:07 PM ESTSevere Thunderstorm WarningINDHancock, Henry, Madison, Randolph, Rush53 min
Feb 20, 9:29 PM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 3 more46 min
Feb 20, 10:07 PM ESTRiver Flood WarningINDJohnson44 hr
Feb 21, 3:06 AM ESTRiver Flood WarningINDMontgomery, Parke25 hr
Feb 21, 3:22 AM ESTRiver Flood WarningINDDelaware, Randolph41 hr
Feb 21, 3:22 AM ESTRiver Flood WarningINDHenry, Rush, Shelby47 hr
Feb 21, 3:22 AM ESTRiver Flood WarningINDPutnam32 hr
Feb 21, 3:22 AM ESTRiver Flood WarningINDBoone, Marion31 hr
Feb 21, 10:47 AM ESTRiver Flood WarningINDMarion24 hr
Feb 21, 10:47 AM ESTRiver Flood WarningINDHancock48 hr
Feb 21, 10:47 AM ESTRiver Flood WarningINDJohnson53 hr
Feb 21, 10:47 AM ESTRiver Flood WarningINDJackson, Lawrence, Washington9 days
Feb 21, 10:47 AM ESTRiver Flood WarningINDTippecanoe24 hr
Feb 21, 10:47 AM ESTRiver Flood WarningINDHoward24 hr
Feb 21, 4:25 PM ESTRiver Flood WarningINDOwen33 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.